Three Separate Fentanyl Overdoses Under Investigation by St. Albert RCMP

RCMP-1205St. Albert, Alberta – In the last week, St. Albert RCMP have responded to three separate incidents involving individuals who have over dosed on Fentanyl. The individuals were non-responsive thus EMS attended the scene and administered Naloxone, which reverses Fentanyl overdoses as long as it is given right away. All individuals involved were transported to hospital and later released. “In all three cases, the individuals involved were extremely fortunate that they were located and received treatment so quickly as the outcome could have been drastically different,” says Cst. M-J Burroughs.


fentanyl-overdoseSt. Albert RCMP are reaching out to the Community to inform the public of the risks, signs and symptoms of Fentanyl use and/or overdose. Fentanyl is often passed off as the new form of OxyContin but Fentanyl is about 100 times more toxic than morphine, heroin, or oxycodone.

Signs and Symptoms of a Fentanyl overdose include:

• breathing is slow or not breathing at all
• nails and/or lips are blue
• choking or throwing up
• making gurgling sounds
• skin is cold and clammy
• can’t wake them up

In 2015, there were 274 deaths in Alberta, associated with Fentanyl.

Naloxone kits are available free of charge to anyone at risk of an Opioid overdose or family members living with anyone at risk of an Opioid overdose. Naloxone kits are available at many different Pharmacies and walk-in clinics through-out Alberta (please check the Alberta Health Services webpage for a map and location of all facilities with Naloxone kits).

St. Albert RCMP